Winter Storm, Iron
- When
- February 5, 12:00 AM CST to 6:00 AM CST
- Where
- Iron forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.504, -90.690 (the zone’s center; the record gives no point)
Up to 6 inches of snow fell across parts of Reynolds and Iron counties in the Southeast Ozarks of Missouri. Area schools were closed for a couple of days because of the snow and hilly terrain.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Up to 6 inches of snow fell across parts of Reynolds and Iron counties in the Southeast Ozarks of Missouri. Area schools were closed for a couple of days because of the snow and hilly terrain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Feb 4, 9:30 PM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 930 PM CST WED FEB 4 2004 .DISCUSSION... WRNG ISSUED BY DAY SHIFT STILL APRS TO BE ON THE MARK. DEEP FEED OF GULF MSTR HAS BEEN PRODUCING LARGE SWATH OF WAA PCPN FROM E OK AND W AR INTO S MO SINCE LT AFTN. FOR SVRL RUNS THE GFS HAS BEEN FAIRLY INSISTENT THAT THE AXIS OF HVIST PCPN TNGT WULD BE REFOCUSING FURTHER E...ALG LWR MS RVR VLY. WHILE NEW CNVTN OVR LA MAY BE A SIGN THAT THIS IS TRYING TO OCR...W EDGE OF THE PCPN HAS BEEN HOLDING FIRM OVR E OK. AND SINCE UPR SYS STILL WELL TO THE WEST THINK THAT THE GFS TREND MAY BE A BIT OVRDONE. NGM AND ETA OUTPUT BASED OFF OF 00Z DATA ARE NRLY IDENTICAL...WITH AXIS OF HVIST PCPN IN THE 06Z-12Z TIME FRAME FROM XTRM NE TX INTO SE MO. ONLY CHGS TO FCST WL BE OVR S AREAS FOR TNGT. FIRST OFF... SGF REPORTS THAT CHGOVR TO FRZG RAIN/SLEET NOW ONGOING OVR SW MO...SO ERYR MDL RUNS APR TO HV BEEN A BIT SLOW WITH THE NWD PUSH OF THE ELEVATED WRM LYR. BASED ON THIS WL ADD A BIT OF A MIX LT TNGT ALG-S OF A VIH...SPARTA LN. EVEN THO THE SMWHAT ERYR CHGOVR WULD TEND TO LIMIT SNWFALL ACCUM...MAY UP SNWFALL TOTALS SM TNGT IN THIS AREA BECAUSE SNWFALL MAY BE QUITE INTS BFR CHGOVR OCURS. WL BE KPG AN EYE ON UNO OBS TO WATCH PCPN TRENDS. NOWCAST TECHNIQUES MAY BE THE BEST BET FOR THE EVEN MORE COMPLICATED WX TRENDS ON THU...SO WL NOT MAY ANY CHGS TO THURS FCST ATTM. GOING TRENDS STILL LK QUITE GD. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...WNTR STORM WARNING THRU THURSDAY .IL...WNTR STORM WARNING THRU THURSDAY TRUETT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 405 PM CST WED FEB 4 2004 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 405 PM CST WED FEB 4 2004 ...WINTER STORM WARNING IN EFFECT FOR TONIGHT THROUGH THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHEAST MISSOURI...AS WELL AS PORTIONS OF WEST CENTRAL ILLINOIS .DAY ONE...TONIGHT SNOW IS EXPECTED TO SPREAD NORTHEASTWARD OVER THE REGION OVERNIGHT. SIGNIFICANT SNOW ACCUMULATIONS UP TO 6 INCHES ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY SNOW WILL CONTINUE THROUGH THE DAY ON THURSDAY AND MIX WITH SLEET AND FREEZING RAIN SOUTH OF A LINE FROM JEFFERSON CITY TO LITCHFIELD. SIGNIFICANT ICE AND SNOW ACCUMULATIONS ARE EXPECTED. THERE IS A CHANCE FOR SNOW ON TUESDAY AND WEDNESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT... HOWEVER WINTER WEATHER REPORTS ARE ALWAYS APPRECIATED. PRZYBYLINSKI/CVKING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
913 PM CST WED FEB 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0913 PM SNOW ELLINGTON 37.24N 90.97W
02/04/2004 0.50 INCH REYNOLDS MO LAW ENFORCEMENT
&&
TRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
913 PM CST WED FEB 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0913 PM SNOW ELLINGTON 37.24N 90.97W
02/04/2004 0.50 INCH REYNOLDS MO LAW ENFORCEMENT
&&
TRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1145 PM CST WED FEB 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1139 PM SNOW CENTERVILLE 37.44N 90.96W
02/04/2004 0.00 INCH REYNOLDS MO LAW ENFORCEMENT
ACCUMULATIONS OF UNDER AN INCH SO FAR
1139 PM SNOW CUBA 38.06N 91.40W
02/04/2004 0.00 INCH CRAWFORD MO LAW ENFORCEMENT
ESTIMATED ONE-HALF TO ONE INCH OF SNOW SO FAR
1139 PM SNOW FREDERICKTOWN 37.56N 90.30W
02/04/2004 0.25 INCH MADISON MO LAW ENFORCEMENT
1139 PM SNOW POTOSI 37.94N 90.78W
02/04/2004 0.00 INCH WASHINGTON MO LAW ENFORCEMENT
LESS THAN ONE-QUARTER INCH ACCUMULATION SO FAR
1139 PM SNOW IRONTON 37.60N 90.64W
02/04/2004 0.75 INCH IRON MO LAW ENFORCEMENT
&&
TRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1145 PM CST WED FEB 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1139 PM SNOW CENTERVILLE 37.44N 90.96W
02/04/2004 0.00 INCH REYNOLDS MO LAW ENFORCEMENT
ACCUMULATIONS OF UNDER AN INCH SO FAR
1139 PM SNOW CUBA 38.06N 91.40W
02/04/2004 0.00 INCH CRAWFORD MO LAW ENFORCEMENT
ESTIMATED ONE-HALF TO ONE INCH OF SNOW SO FAR
1139 PM SNOW FREDERICKTOWN 37.56N 90.30W
02/04/2004 0.25 INCH MADISON MO LAW ENFORCEMENT
1139 PM SNOW POTOSI 37.94N 90.78W
02/04/2004 0.00 INCH WASHINGTON MO LAW ENFORCEMENT
LESS THAN ONE-QUARTER INCH ACCUMULATION SO FAR
1139 PM SNOW IRONTON 37.60N 90.64W
02/04/2004 0.75 INCH IRON MO LAW ENFORCEMENT
&&
TRUETTThe national radar mosaic for the moment the first event began.
2 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5382485, 5382486.